Q. Does vomiting cause bruising of eyelids?

Answered by
Dr. Dada Peer K
and medically reviewed by iCliniq medical review team.
Published on Jul 17, 2014 and last reviewed on: Nov 09, 2019

Hello doctor,

My friend started vomiting last night and I noticed that his eyelids were red and bruised. Is there something else besides the vomiting that could have caused the bruised eyelids?

Dr. Dada Peer K

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

From the history provided, it seems that your friend is having red and bruised eyes following vomiting. This is probably because of rupture of very small blood vessels in the eyelids during vomiting.

This will not require any treatment and it will subside in one or two weeks, as the blood gets reabsorbed. Hence, you need not have to worry about this. Applying cold compression over the eyelids will provide symptomatic relief.

Attach a photo of the affected eye and consult an ophthalmologist online for appropriate treatment --> https://www.icliniq.com/ask-a-doctor-online/eye-care-ophthalmologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


My eyes become reddish and watery when exposed to bright light. Is it due to contact lens?

Query: Hi doctor, I am wearing contact lenses of -2.5 on both eyes. Since last week, whenever I get exposed to bright light (both indoor and outdoor), my eyelids get closed, and it is hard to get it open for a while, which makes eyes more reddish and watery. I have not consulted any doctor, but I have been...  Read Full >>


Dr. Vaibhev Mittal
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. This could be dryness associated with contact lens use. I suggest you try doing the following: Kindly use contact lens for a specific duration (8 hours a day). Cold compresses. Use lubricating eye drops frequently, like Systane Ultra. I hope this will help you.¬†Regard...  Read Full

I am using Refresh eye drops for five years. Will it be a problem?

Query: Hello doctor, I am a 66-year-old male with no hypertension and non-diabetic. Since many years I have the dry eye problems and have been using Refresh tears drops or Refresh Liquigel. Last year, I developed frequent twitching of eyes and eye specialist prescribed the same eye drops and fish oil 1200...  Read Full >>


Dr. Manjunath Natarajan
Eye Care Ophthalmologist

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from what we call myokymia. It is a benign twitching of the eyelids. It has been known to be associated with dry eye and other ocular surface disorders. The other know factors which cause and aggravate it are drinking coffee or tea, working outd...  Read Full

What happens to the dust that enters the eye? Will it affect the eyesight in the future?

Query: Hi, What happens to the dust that enters the eye? Does it go into the eyeballs? Will it affect the eyesight in the future?  Read Full >>


Dr. K K Agrawal
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com.   Usually when dust enters the eye, it does not "enter the eye" per se. It actually lodges onto the eye surface and causes irritation. Thus leading to pain, redness of eyes, and secretion of tears. There might be a slight disturbance in the vis...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.